Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 248, NWS Shreveport, LA

June 7, 2011Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 7, 2011, 7:48 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2011, 7:48 PM CDT (00:48 UTC)
Expired
Jun 7, 2011, 8:15 PM CDT
In force
27 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 36 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS54 KSHV 080048
SVRSHV
LAC015-017-080130-
/O.NEW.KSHV.SV.W.0248.110608T0048Z-110608T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
  NORTHERN CADDO PARISH IN NORTHWEST LOUISIANA...

* UNTIL 830 PM CDT

* AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS   OF 60 MPH.  THIS STORM WAS LOCATED JUST EAST OF BENTON...OR 
13 MILES NORTH OF SHREVEPORT NEARING DIXIE...AND MOVING NORTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BELCHER...VIVIAN...PLAIN DEALING...HOSSTON AND GILLIAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&


LAT...LON 3288 9400 3292 9369 3259 9369 3259 9388
TIME...MOT...LOC 0045Z 170DEG 10KT 3266 9381

$$

24
1 follow-up statement
178 
WWUS54 KSHV 080115
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CDT TUE JUN 7 2011

LAC015-017-080124-
/O.CAN.KSHV.SV.W.0248.000000T0000Z-110608T0130Z/
CADDO LA-BOSSIER LA-
815 PM CDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR BOSSIER AND CADDO PARISHES IS 
CANCELLED AS THE WINDS HAVE DIMINISHED...AND THE RAIN SOON WILL TOO.

LAT...LON 3288 9400 3292 9369 3259 9369 3259 9388
TIME...MOT...LOC 0114Z 170DEG 10KT 3274 9383

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:30 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 7, 3:30 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT TUE JUN 7 2011

.DISCUSSION...
UPPER LVL RIDGE...DRIFTING ACROSS WEST TN...CONTINUES TO BRING
DEEP SERLY FLOW ACROSS AREA. TEMPS HAVE RISEN INTO THE MID TO
UPPER 90S THIS AFTN ONCE AGAIN...BUT A COUPLE DEGREES COOLER THAN
PAST FEW DAYS. MID AFTN CONVECTION BEGINNING TO DEVELOP
SURROUNDING THE CWA TO THE NE..E...S..AND SW. ANOTHER SIGN THAT
THE UPPER RIDGE MAY BE STARTING TO BREAK DOWN. EXPECTING TREND OF
CONVECTION...ORIGINATING EAST OF THE MS RIVER...TO INCREASE
TOMORROW...AND PERHAPS AGAIN ON THURSDAY. THUS...GOING WITH 30
PERCENT EAST...20 PERCENT ELSEWHERE ON POPS NEXT TWO DAYS. WITH AIRMASS
CHARACTERISTICS OF LOW SHEAR...DRY ADIABATIC LAPSE RATES TO NEAR
700 MB...AND WEAK CAPPING...ANTICIPATED CONTINUED DIURNAL
ACTIVITY...WITH STG WIND POTENTIAL FOR ANY DEEP CONVECTION THAT DEVELOPS.
AS ANOTHER...MORE ELONGATED...UPPER LVL RIDGE OVER MEXICO SLIDES
ACROSS TX...WILL SEE MID LVL DRYING TOWARDS WKND...AND LESS CHANCE
FOR CONVECTION...ALONG WITH TEMPS POSSIBLY PUSHING THE CENTURY
MARK ONCE AGAIN...DURING EXTENDED. NOT SOLD YET ON INITIAL SIGNS
OF DEEP TROF DEVELOPING MID WEEK AND MOVG OVERHEAD RIGHT AFTER END
OF EXTENDED...AS TROF APPEARS TO DEVELOP TOO SUDDENLY./VII/.

&&

.AVIATION...

MAINLY VFR CONDITIONS THROUGH THE NEXT 24 HOURS. SURFACE WINDS LIGHT
AND VARIABLE FOR THE MOST PART BUT WILL FAVOR A SOUTHERLY DIRECTION.
THE SOUTHERLY FLOW WAS STRONGER BETWEEN 5 AND 10 KFT...AVERAGING
AROUND 20 KTS. ISOLATED TO WIDELY SCATTERED TSTMS EXPECTED LATE THIS
AFTERNOON INTO THE EVENING HOURS. THESE STORMS WILL BRING STRONG
OUTFLOW WINDS...RESULTING IN EXTREME TURBULENCE AND SURFACE GUSTS
THAT CAN REACH 50 KTS. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  96  68  94  70 /  20  20  10  20  10
MLU  72  97  70  95  70 /  20  30  20  30  20
DEQ  67  96  67  93  68 /  10  20  10  20  10
TXK  68  96  68  94  70 /  20  20  10  20  10
ELD  70  96  68  94  69 /  20  30  20  30  20
TYR  68  95  71  95  71 /  20  20  10  20  10
GGG  68  96  70  95  70 /  20  20  10  20  10
LFK  71  96  73  96  70 /  30  20  10  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 7, 11:44 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 AM CDT TUE JUN 7 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1144 AM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE
REGION THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF
INTERSTATE 20. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG...OR
EVEN POSSIBLY SEVERE...PRODUCING VERY STRONG WIND WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. THE BEST CHANCES FOR THUNDERSTORMS WILL BE
MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG TO POSSIBLY DAMAGING
WINDS AS THEY DISSIPATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...FOR THIS
AFTERNOON OR EVENING.

VII

In the hours before

Special weather statement, Jun 7, 4:45 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT TUE JUN 7 2011

ARZ073-072215-
UNION-
445 PM CDT TUE JUN 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTH CENTRAL ARKANSAS...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     CALION...LAWSON AND URBANA...

AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LAWSON...OR 11 MILES EAST OF EL
DORADO...MOVING NORTH AT 10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ELEVEN
Special weather statement, Jun 7, 4:56 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT TUE JUN 7 2011

LAZ013-014-021-072300-
CALDWELL-JACKSON-OUACHITA-
456 PM CDT TUE JUN 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     OUACHITA...JACKSON AND CALDWELL...

INCLUDING THE FOLLOWING LOCATIONS...
     CHATHAM...CYPRESS...EROS...LAPINE...LUNA AND VIXEN...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 19 MILES NORTHWEST OF COLUMBIA...
MOVING NORTH AT 15 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

13
Special weather statement, Jun 7, 6:11 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 PM CDT TUE JUN 7 2011

LAZ010-072345-
DE SOTO-
611 PM CDT TUE JUN 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     MANSFIELD...

AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANSFIELD...MOVING NORTHWEST AT
10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ELEVEN
Special weather statement, Jun 7, 6:41 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CDT TUE JUN 7 2011

LAZ001-002-080030-
BOSSIER-CADDO-
641 PM CDT TUE JUN 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BENTON...BLANCHARD...BOSSIER CITY AND SHREVEPORT...

AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF SHREVEPORT...MOVING
NORTH AT 10 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Jun 7, 7:39 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT TUE JUN 7 2011

LAZ001-002-080130-
BOSSIER-CADDO-
739 PM CDT TUE JUN 7 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BELCHER...BENTON...BLANCHARD...GILLIAM...HOSSTON AND PLAIN
     DEALING...

AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTH OF BENTON...OR 9 MILES
NORTHWEST OF BOSSIER CITY...MOVING NORTH AT 10 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

24

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.